Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 49, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 22, 2004, 10:29 PM CDT for Mississippi County, Arkansas; Dunklin County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 10:29 PM CDT (03:29 UTC)
- Expired
- Apr 22, 2004, 11:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Mississippi County, AR, Dunklin County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
360 WUUS54 KMEG 230329 SVRMEM ARC093-MOC069-230415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1028 PM CDT THU APR 22 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MISSISSIPPI COUNTY IN EASTERN ARKANSAS DUNKLIN COUNTY IN SOUTHEAST MISSOURI * UNTIL 1115 PM CDT * AT 1028 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LEACHVILLE...MOVING NORTHEAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1115 PM CDT INCLUDE... ARBYRD... HORNERSVILLE... SENATH... .LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3599 9035 3587 9026 3604 8996 3624 9002 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:28 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 22, 9:28 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 928 PM CDT THU APR 22 2004 .UPDATE... HAVE DECIDED TO ISSUE A FLOOD WATCH FOR NORTHEAST AR...THE MO BOOTHEEL...INTO PART OF NORTHWEST TN FROM 12 AM CDT TO 6 AM CDT FRIDAY. THE AREAS IS GENERALLY ALONG AND NORTHWEST OF A LINE FROM HARRISBURG AR TO COVINGTON TENNESSEE TO UNION CITY TENNESSEE. WIDESPREAD SHOWERS / STORMS WILL MOVE INTO THIS AREA AFTER MIDNIGHT FROM THE WEST. SATELLITE / RADARS INDICATE THE STORMS ARE CONTINUING TO BE HEALTHY. IN ADDITION...WE ARE BEGINNING TO SEE SCATTERED DEVELOPMENT AHEAD OF THE WIDESPREAD AREA. FLASH FLOOD VALUES ARE LOW ...MOSTLY BETWEEN 1.2 AND 1.5 INCHES IN A 3 HOUR PERIOD. 00Z MESOETA CONTINUES TREND OF PREVIOUS RUNS...INDICATING STRONGER POSITIVE VERTICAL VELOCITIES MOVING ACROSS NORTHEAST AR...THE MO BOOTHEEL...INTO WEST TN DURING THE NIGHT. .DISCUSSION... CURRENT FORECAST AND GRIDS ARE HOLDING UP WELL. MOST SHOWERS/STORMS HAVE DISSIPATED FOR THE TIME BEING ACROSS OUR AREA...EXCEPT FOR A THUNDERSTORM NEAR DYERSBURG. WILL NEED TO UPDATE LATER THIS EVENING TO REMOVE EVENING WORDING. 01Z ISSUANCE FROM SPC CONTINUES OUR FORECAST AREA IN A SLIGHT RISK OF SEVERE FOR TONIGHT. NEARLY STATIONARY FRONT STRETCHES FROM WESTERN KY NEAR THE MO BOOTHEEL AND ACROSS NORTHERN AR. ATMOSPHERE ACROSS THE MIDSOUTH IS MOIST AND UNSTABLE. SURFACE BASED LIFTED INDICES AS SHOWN BY LAPS DATA RANGE FROM ABOUT -5 ACROSS EAST-CENTRAL AR TO -2 NORTHERN AND EASTERN AREAS OF THE MIDSOUTH. DEWPOINTS ACROSS THE MIDSOUTH ARE IN THE 60S. 00Z SOUNDING FROM LZK SHOWED A CAPE OF 3135 J/KG WITH 0-3 KM STORM RELATIVE HELICITY OF 193 M2/S2. RADARS/SATELLITE SHOW CONVECTION...SOME SEVERE...FROM SOUTHWESTERN MO INTO NORTHWESTERN AR. THINK THIS CONVECTION WILL CONTINUE EASTWARD MOVING INTO NORTHEAST AR AFTER MIDNIGHT. HOWEVER...WILL ALSO NEED TO MONITOR FOR FURTHER DEVELOPMENT AHEAD OF THESE STORMS. THINK THAT LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ACROSS MUCH OF OUR FORECAST AREA LATER TONIGHT AS THESE STORMS ENTER OUR CWA. ISOLATED TORNADOES ARE ALSO POSSIBLE FROM NORTHEAST AR INTO THE MO BOOTHEEL AS DIRECTIONAL SHEAR ENHANCES CLOSER TO THE FRONT. HEAVY RAIN THREAT STILL EXIST FROM NORTHEAST AR ACROSS THE MO BOOTHEEL INTO NORTHWEST TN...WILL CONTINUE TO MONITOR FOR POSSIBLE FLASH FLOOD WATCH. WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH FROM 12 AM TO 6 AM CDT FRIDAY ALONG AND NORTH OF A LINE FROM HARRISBURG TO THE MS RIVER. MS...NONE. MO...FLOOD WATCH FROM 12 AM TO 6 AM CDT FRIDAY. TN...FLOOD WATCH FROM 12 AM TO 6 AM CDT FRIDAY ALONG AND WEST OF A COVINGTON TN TO UNION CITY TN LINE. &&
Hazardous weather outlook, Apr 22, 9:46 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 946 PM CDT THU APR 22 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 946 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...REMAINDER OF TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION TONIGHT. THE SLIGHT RISK AREA INCLUDES MEMPHIS...JONESBORO... DYERSBURG...JACKSON...OXFORD AND TUPELO. A STATIONARY FRONT EXTENDS FROM WESTERN KENTUCKY ACROSS THE MISSOURI BOOTHEEL AND ON ACROSS NORTHERN ARKANSAS. THE ATMOSPHERE ACROSS THE MIDSOUTH WILL REMAIN MOIST AND UNSTABLE TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE MIDSOUTH DURING THE NIGHT. MEANWHILE...MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PARTS OF NORTHWEST TENNESSEE AFTER MIDNIGHT. THERE IS THE THREAT OF DAMAGING WINDS AND LARGE HAIL ACROSS MOST OF THE MIDSOUTH. IN ADDITION... ISOLATED TORNADOES ARE POSSIBLE FROM NORTHEAST ARKANSAS INTO THE MISSOURI BOOTHEEL. A FLOOD WATCH HAS BEEN POSTED FROM 12 AM TO 6 AM CDT FRIDAY FOR MUCH NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND INTO PARTS OF EXTREME WEST TENNESSEE. THE AREA OF THE FLOOD WATCH IS ALONG AND NORTHWEST OF A LINE FROM HARRISBURG ARKANSAS TO COVINGTON TENNESSEE TO UNION CITY TENNESSEE. THIS INCLUDES THE CITIES OF JONESBORO... KENNETT...AND DYERSBURG. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Local storm report, Apr 22, 6:23 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
623 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 13 E HENDERSON 35.44N 88.42W
04/22/2004 CHESTER TN TRAINED SPOTTER
SEVERAL TREES DOWN AND EXTENSIVE DAMAGE TO HOUSES IN THE
AREA.
&&
MMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:00 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 30 min |
| Apr 22, 10:48 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 42 min |
| Apr 22, 11:16 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 44 min |
| Apr 22, 11:24 PM CDT | Flash Flood Warning | MEG | Craighead, Greene, Mississippi | 2 hr |
| Apr 22, 11:45 PM CDT | Flash Flood Warning | MEG | Lawrence | 2 hr |
| Apr 22, 11:50 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 40 min |
| Apr 23, 12:39 AM CDT | Severe Thunderstorm Warning | MEG | Greene | 51 min |
| Apr 23, 1:31 AM CDT | Flash Flood Warning | MEG | Greene, Lawrence, Randolph | 59 min |
| Apr 23, 2:27 AM CDT | Flash Flood Warning | MEG | Greene | 2 hr |
| Apr 23, 7:27 AM CDT | Severe Thunderstorm Warning | MEG | Craighead | 48 min |
| Apr 23, 6:02 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 28 min |
| Apr 23, 12:01 AM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 44 min |
| Apr 23, 12:32 AM CDT | Flash Flood Warning | MEG | Dunklin, Pemiscot | 118 min |
| Apr 23, 1:29 AM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.